MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reproducibly elevated atellica im total hcg (thcg) results for one patient which were discordant relative to repeat and alternate-method testing.Assay calibration and quality control (qc) results have been within acceptance ranges.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of elevated atellica im total hcg (thcg) results which were discordant relative to repeat and alternate-method testing when using lot thcg 360.A 40-year-old patient produced an elevated atellica im thcg result in advance of an iud (intrauterine device) insertion; the patient claimed not to be pregnant.The next day, the patient carried out a rapid immunofluorescence test using a capillary blood sample, and the result was negative.The original sample was re-tested twice for troubleshooting purposes, and the results were still elevated.The patient challenged the initial elevated thcg result, and a new sample was collected and measured using the same instrument.This sample produced a much lower result (below reference cutoff).Additional investigative testing was performed on this patient¿s samples.Both the first and second sample were re-tested using a dimension instrument, and a high result was obtained for the first sample, and low result for the second.The first sample, which had been reproducibly elevated, was also tested following hbt (heterophilic blocking tube) treatment.The results for this sample were consistently elevated in duplicate testing on both atellica im systems.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated atellica im total hcg (thcg) results which were discordant relative to repeat and alternate-method testing.Mdr 1219913-2025-00028 was initially submitted on 24-jan-2025.Update, 14-mar-2025: siemens has concluded the investigation.Two samples from the same patient produced conflicting results, where results from the first sample were falsely elevated.Thcg calibration and quality control (qc) results were within expected ranges and no issues were reported for any other samples.Review of instrument data showed no evidence of any aspiration or dispense issues affecting the delivery of the sample or reagents.Based on the available information, a specific cause for the falsely elevated results observed for the first sample could not be identified.The issue was isolated to one particular sample from this patient.No systemic product problems were identified.Note: in section h6, the codes for investigation findings, and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key21229554
Report Number1219913-2025-00028
Device Sequence Number8292712
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public(01)00630414600024(10)78070360(17)250222
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number78070360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale